Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 25, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Oct 17, 2011, 6:23 PM CDT for 24 counties in Texas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2011, 6:23 PM CDT (23:23 UTC)
- Expired
- Oct 17, 2011, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2402 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
682 WWUS74 KLUB 172323 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 623 PM CDT MON OCT 17 2011 TXZ033>036-039>042-180100- /O.CON.KLUB.HW.W.0007.000000T0000Z-111018T0100Z/ COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON... WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL...POST 623 PM CDT MON OCT 17 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. A VERY STRONG COLD FRONT WILL PLUNGE THROUGH THE CENTRAL AND SOUTHERN SOUTH PLAINS EARLY THIS EVENING. * TIMING: THE COLD FRONT WILL MOVE TO NEAR DENVER CITY...O'DONNELL AND JUSTICEBURG BY 645 PM. THE FRONT WAS MOVING SOUTH AT 55 MPH. * WINDS: NORTH WINDS 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL CONTINUE ALONG AND JUST BEHIND THE FRONT. WINDS NORTH OF THE FRONT WILL GRADUALLY TAPER OFF. * IMPACTS: DENSE BLOWING DUST NEAR ZERO AT TIMES WILL MAKE DRIVING EXTREMELY HAZARDOUS. WIND DAMAGE TO SMALL TREE LIMBS WILL OCCUR. STRONG WIND GUSTS WILL MAKE VEHICLE CONTROL DIFFICULT. POWER OUTAGES ALSO ARE POSSIBLE. * PULL COMPLETELY OFF THE ROAD IF YOU CANNOT CONTINUE BECAUSE OF THE THICK DUST...TURN OFF YOUR HEADLIGHTS...AND REMOVE YOUR FOOT FROM THE BRAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ021>032-037-038-043-044-180200- /O.NEW.KLUB.WI.Y.0025.111017T2323Z-111018T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...GUTHRIE... JAYTON...ASPERMONT 623 PM CDT MON OCT 17 2011 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. A STRONG COLD FRONT WAS SWEEPING SOUTH THROUGH THE AREA THIS EVENING. * TIMING: EARLY THIS EVENING. * WINDS: NORTH WINDS 25 TO 40 MPH WITH GUSTS TO 55 MPH. * IMPACTS: STRONG CROSS WINDS WILL MAKE DRIVING DIFFICULT. AREAS OF LOW VISIBILITY FROM BLOWING DUST WILL OCCUR. DAMAGE TO SMALL TREE LIMBS IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
754 WWUS74 KLUB 180108 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 808 PM CDT MON OCT 17 2011 TXZ033>036-039>042-180215- /O.EXP.KLUB.HW.W.0007.000000T0000Z-111018T0100Z/ /O.EXA.KLUB.WI.Y.0025.000000T0000Z-111018T0200Z/ COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON... WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL...POST 808 PM CDT MON OCT 17 2011 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HIGH WIND WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. * TIMING: EARLY THIS EVENING. * WINDS: NORTH WINDS 25 TO 35 MPH WILL GRADUALLY DIMINISH THIS EVENING. * IMPACTS: A FEW AREAS OF BLOWING DUST WILL REMAIN EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ021>032-037-038-043-044-180215- /O.CON.KLUB.WI.Y.0025.000000T0000Z-111018T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...GUTHRIE... JAYTON...ASPERMONT 808 PM CDT MON OCT 17 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * TIMING: EARLY THIS EVENING. * WINDS: NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS: A FEW AREAS OF BLOWING DUST WILL REMAIN EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Oct 17, 3:02 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Oct 17, 3:02 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 302 PM CDT MON OCT 17 2011 .SHORT TERM... 19Z SURFACE OBS SHOW FRONT INTO NW PANHANDLE WITH WINDS INCREASING ABOVE 20 KNOTS AT KCAO. FARTHER SOUTH WINDS HAVE INCREASED FROM THE WEST TO AROUND 25 MPH ON THE CAPROCK WEST OF LUBBOCK WITH STILL RELATIVELY LIGHT WINDS OFF THE CAPROCK. STARTING TO SEE A FEW GUSTS TO NEAR 40 MPH NEAR THE NEW MEXICO BORDER...WITH HUMIDITIES FALLING TO NEAR 10 PERCENT FROM WEST OF I-27 AND ALONG AND SOUTH OF U.S. 84. THUS FAR...RED FLAG WARNING SEEMS TO BE WORKING OUT...AND WILL KEEP CURRENT ALIGNMENT THROUGH 01Z. STRONG COLD FRONT STILL ON SCHEDULE TO MOVE SOUTHWARD ACROSS THE SOUTH PLAINS LATE THIS AFTERNOON AND THIS EVENING. HRRR TIMING IN SYNC WITH PREVIOUS FORECASTS WITH A FROPA AT 22-23Z AT CHILDRESS AND AROUND 00Z AT LUBBOCK. THIS WILL OCCUR AS INTENSE SHORTWAVE TROUGH ROTATES SOUTHEASTWARD FROM THE CENTRAL ROCKIES INTO THE SOUTHERN PLAINS THIS AFTERNOON. SATELLITE AND RADAR OBSERVATIONS ARE INDICATING SOME INSTABILITY AND ASSOCIATED SHOWERS ACROSS NERN NM INTO THE NW TEXAS AND WESTERN OK PANHANDLE. LIKELY TO SEE AN INCREASE IN CLOUD COVER LATE TODAY ESPECIALLY ACROSS THE NORTHERN ZONES...BUT INSUFFICIENT DEEP LAYER MOISTURE PRESENT FOR CONVECTION FARTHER SOUTH TOWARD THE SOUTH PLAINS. A LITTLE CONCERNED ABOUT PROGGED PRESSURE RISES IN WAKE OF FRONT. NAM SHOWING 3 HOUR RISES AT 03Z THIS EVENING OF 11 MB CENTERED OVER THE CENTRAL SOUTH PLAINS AS FRONT MOVES RAPIDLY TOWARD THE PERMIAN BASIN AND CONCHO VALLEY. THUS WINDS MAY APPROACH ADVISORY LEVELS FOR A FEW HOURS IN THE 00Z-03Z TIME FRAME. COOLER TEMPERATURES AND HIGHER RELATIVE HUMIDITIES BEHIND FRONT WILL RESULT IN RAPIDLY IMPROVING FIRE WEATHER CONDITIONS...AND RED FLAG WARNING WILL BE ALLOWED TO CONTINUE THROUGH 8 PM. WILL SEE WINDS DIMINISH SOME AFTER MIDNIGHT TONIGHT...ALLOWING TEMPERATURES TO FALL INTO THE MID 30S ACROSS THE SW PANHANDLE AND FAR NW SOUTH PLAINS AND 40S ELSEWHERE. WITH A STRONG PRESSURE GRADIENT AND DECENT 30 KNOT NORTHERLY 850 MB JET THROUGH 12Z... SURFACE WINDS WILL RAMP UP AFTER SUNRISE TUESDAY WITH MIXING AND CONTINUE TO BE STRONG AND GUSTY UNTIL MID TO LATE AFTERNOON. COULD SEE SOME BRIEF POST FRONTAL STRATUS IN WAKE OF FRONT EARLY TUESDAY... BUT THAT MOISTURE WILL MIX OUT BY MID MORNING. TEMPERATURES WILL BE NEARLY 30 DEGREES COOLER TUESDAY WITH HIGHS IN THE 60S AREAWIDE UNDER FULL SOLAR INSOLATION. && .LONG TERM... A NICE DOSE OF FALL WEATHER WILL CONTINUE INTO WEDNESDAY ACROSS THE ENTIRE AREA. WINDS WILL GO LIGHT TUESDAY NIGHT INTO WEDNESDAY MORNING AS SURFACE HIGH PRESSURE CONTINUES TO WORK INTO THE AREA. THE VERY DRY AIR COMBINED WITH THE LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE 30S AREA WIDE AND NEAR OR BELOW FREEZING IN THE SOUTHWESTERN TEXAS PANHANDLE. OTHERWISE...THE LONG TERM FORECAST WILL BE UNEVENTFUL. TEMPERATURES WILL REBOUND BACK INTO THE 70S BEGINNING ON THURSDAY AND LASTING THROUGH THE UPCOMING WEEKEND. A FEW UPPER LEVEL WAVES WILL PASS OVERHEAD WITH LITTLE RUCKUS. THE FIRST WAVE WILL PASS ON THURSDAY WITH A SECOND ON SATURDAY. CLOUDS MAY EVEN BE HARD TO COME BY WITH THESE WAVES WITH VERY LOW MID-UPPER LEVEL MOISTURE CONTENT. THE DISTURBANCE ON SATURDAY WILL BE ACCOMPANIED BY A WEAK COLD FRONT BUT IS NOT EXPECTED TO HAMPER TEMPERATURES. BY SUNDAY...THE GFS IS SHOWING YET ANOTHER STRONGER WAVE MOVING OVER THE AREA BUT NO OTHER MODEL GUIDANCE IS DEPICTING THIS SOLUTION SO THE GFS HAS BEEN DISCOUNTED AT THE MOMENT. JDV && .PRELIMINARY POINT TEMPS/POPS... FRIONA 35 63 32 68 37 / 0 0 0 0 0 TULIA 38 63 35 68 38 / 0 0 0 0 0 PLAINVIEW 38 64 35 69 39 / 0 0 0 0 0 LEVELLAND 40 65 35 71 39 / 0 0 0 0 0 LUBBOCK 41 65 37 71 40 / 0 0 0 0 0 DENVER CITY 40 66 37 72 41 / 0 0 0 0 0 BROWNFIELD 41 66 37 72 40 / 0 0 0 0 0 CHILDRESS 43 66 41 69 40 / 10 0 0 0 0 SPUR 44 66 38 70 38 / 10 0 0 0 0 ASPERMONT 47 68 42 71 41 / 10 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021-027-028-033>035-039>041. && 06/01
Hazardous weather outlook, Oct 17, 5:21 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 521 PM CDT MON OCT 17 2011 TXZ021>044-182230- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 521 PM CDT MON OCT 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT FIRE WEATHER STRONG WINDS WITH VERY DRY AIR WILL CONTINUE TO PRODUCE CRITICAL FIRE DANGER ACROSS MUCH OF THE SOUTH PLAINS AREA EARLY THIS EVENING. A RED FLAG WARNING IS IN EFFECT FOR THE CENTRAL AND WESTERN SOUTH PLAINS AND THE EXTREME SOUTHWEST TEXAS PANHANDLE. THIS AREA RUNS ALONG AND TO THE WEST OF A LINE FROM PARMER...TO LUBBOCK...TO LYNN COUNTIES. THE WIND WILL ALSO PRODUCE SOME PATCHY BLOWING DUST. IN ADDITION...STIFF NORTHERLY WINDS WILL ACCOMPANY A STRONG COLD FRONT THIS EVENING WITH WIND SPEEDS BECOMING SUSTAINED 30 TO 45 MPH AND GUSTS FROM 50 TO 65 MPH. BLOWING DUST WITH VISIBILITIES AT TIMES NEAR ZERO WILL DEVELOP AS THE FRONT PASSES THROUGH. THIS WILL BE VERY HAZARDOUS TO MOTORISTS. NON PRECIPITATION .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY .SAFETY INFORMATION... MOTORISTS CAUGHT IN ZERO VISIBILITY CONDITIONS SHOULD PULL COMPLETELY OFF THE ROAD. TURN OFF HEADLIGHTS...AND REMOVE YOUR FOOT FROM THE BRAKES.
In the hours before
Local storm report, Oct 17, 5:47 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
547 PM CDT MON OCT 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM NON-TSTM WND GST 6 NE LUBBOCK 33.64N 101.80W
10/17/2011 M63 MPH LUBBOCK TX ASOS
DENSE BLOWING DUST ALSO.
&&
EVENT NUMBER LUB1100217
MCZLocal storm report, Oct 17, 5:51 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
551 PM CDT MON OCT 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM NON-TSTM WND GST REESE CENTER 33.59N 102.03W
10/17/2011 M58 MPH LUBBOCK TX MESONET
MEASURED BY WEST TX MESONET.
&&
EVENT NUMBER LUB1100218
MCZLocal storm report, Oct 17, 5:53 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
553 PM CDT MON OCT 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM NON-TSTM WND GST LUBBOCK 33.58N 101.88W
10/17/2011 M74 MPH LUBBOCK TX BROADCAST MEDIA
WIND GUST TO 74 MPH AT KCBD TV.
&&
EVENT NUMBER LUB1100219
AMPLocal storm report, Oct 17, 5:54 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
554 PM CDT MON OCT 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM NON-TSTM WND GST 1 ENE MORTON 33.73N 102.74W
10/17/2011 M60 MPH COCHRAN TX MESONET
MEASURED BY WEST TX MESONET.
&&
EVENT NUMBER LUB1100220
MCZLocal storm report, Oct 17, 6:02 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
602 PM CDT MON OCT 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM NON-TSTM WND DMG LUBBOCK 33.58N 101.88W
10/17/2011 LUBBOCK TX BROADCAST MEDIA
POWER LINES DOWN AT BROADWAY AND AVENUE J. TIME
ESTIMATED.
&&
EVENT NUMBER LUB1100221
MCZLocal storm report, Oct 17, 6:03 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
603 PM CDT MON OCT 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM NON-TSTM WND DMG 6 NE LUBBOCK 33.64N 101.80W
10/17/2011 LUBBOCK TX TRAINED SPOTTER
DAMAGE TO THE AN AIRPORT HANGER AND THE ROOF OF THE
FIRE DEPT AT THE AIRPORT FROM WINDS IN EXCESS OF 60 MPH.
&&
EVENT NUMBER LUB1100222
AMPThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 4:51 AM CDT | Red Flag Warning | LUB | Bailey, Cochran, Hockley, Lamb, Lubbock, Lynn and 3 more | 15 hr |
| Oct 17, 4:35 PM CDT | High Wind Warning | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Floyd and 10 more | 3 hr |
| Oct 17, 4:55 PM CDT | Wind Advisory | LUB | Cochran, Crosby, Garza, Hockley, Lubbock, Lynn and 2 more | 47 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.